Alabama, 2004Damaging Wind in Alabama, June 16, 2004
June 16, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 16, 2:04 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 2:04 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT WED JUN 16 2004
.SYNOPSIS...
THE FORECAST AREA IS STILL SANDWICHED BETWEEN THE HIGH TO THE EAST
AND THE UPPER LEVEL LOW TO THE WEST. THE HIGH WILL MOVE WEST
RETURNING THE AREA TO A MORE TYPICAL JUNE PATTERN.
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY)
THE RADAR FROM TODAY HAD GOOD COVERAGE WEST OF INTERSTATE 65. EXPECT
THE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE
EVENING HOURS AND THEN DIE OFF AFTER SUNSET. WENT WITH CHANCE POPS
AREA WIDE AND A BIT HIGHER I-65 AND WEST. FOG AND LOW CLOUDS SHOULD
DEVELOP AGAIN TOWARD MORNING AND BURN OFF RAPIDLY.
THE BERMUDA HIGH TO THE EAST WILL START ITS WESTWARD MIGRATION
TOMORROW AND EXPECT THE SHOWERS AND THUNDERSTORMS TO BE MORE OF AN
AFTERNOON ISSUE FROM THURSDAY THROUGH SATURDAY. THE UPPER LEVEL
SYSTEM TO THE WEST WILL TRY TO MOVE EAST A BIT SO WENT WITH HIGH
CHANCE POPS FOR THE NORTHWEST AREA TOMORROW AND CHANCE EVERYWHERE
ELSE.
&&
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
TYPICAL JUNE TYPE WEATHER WITH AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. HIGHS IT THE LOWER 90S AND LOWS IN THE LOWER 70S.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 75 90 73 91 73 / 40 30 30 30
MONTGOMERY 76 91 74 92 74 / 30 40 30 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
80
Hazardous weather outlook, Jun 16, 12:09 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT WED JUN 16 2004
ALZ011>015-017>050-171800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CDT WED JUN 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
THE AREA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING.
A FEW OF THESE STORMS MAY GROW STRONG ENOUGH TO PRODUCE WIND GUSTS
OVER 30 MPH OR SMALL HAIL. HOWEVER...NO WIDESPREAD OR ORGANIZED
AREAS OF SEVERE WEATHER ARE EXPECTED.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
EXPECTED AT THIS TIME.
Thunderstorm Wind, Hale
- When
- June 16, 6:40 PM CST
- Where
- Hale County, Akron
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.867, -87.733
Several power lines were knocked down in and around the city of Akron.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410275.